MAUDE Adverse Event Report: COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER
Catalog Number XVCFW-20.0-35-40
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
As reported by the area representative, during a thoracoabdominal aneurysm repair procedure, the check-flo extra large introducer 20f sheath was used on the contralateral side of the patient¿s anatomy to allow access of three flexor high-flex ansel guiding sheaths into the superior mesenteric artery and two renal arteries.The valve on the 20f sheath leaked blood throughout the procedure and the anesthesiologist was required to administer blood products to keep the patient stable for the remainder of the procedure.The blood loss that was occurring also required the two operating surgeons to speed up the pace of the placement of the mating stents into the arteries which they were not comfortable with.No further information has been provided.Additional patient, event and device information has been requested from the user facility.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the product was not returned for evaluation and no photographs were provided.Without the complaint device, a physical investigation was not able to be completed.A documentation based investigation was performed.This included a review of complaint history, the device history record, the instructions for use, and quality control data.The device history record was reviewed and no nonconformances related to the reported failure mode were noted.The subassembly that includes the valve is 100% air leak tested.A review of complaint history revealed this complaint to be the only reported complaint associated to the complaint lot number 6759601.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.The xvcfw-20.0-35-40 is intended for introduction of balloons, closed and non-tapered end catheters or other diagnostic and interventional devices.There was no information provided regarding other devices used with the xvcfw-20.0-35-40 other than the three kcfw¿s.It is not known if other devices used met their manufacturer¿s quality specifications.The ifu states, ¿upon removal from package, ensure the inner diameter (id) of the introducer is appropriate for the maximum diameter of the instrument or catheter to be introduced.The maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.¿ there is no information regarding any patient anatomical features.According to the ifu, ¿before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.¿ there is no information regarding the removal of the device.Per the ifu, ¿withdraw the sheath and dilator as a unit.¿ each device is shipped with instruction for use (ifu), listing the indications for use, contraindications, warnings and precautions.Per the ifu: based on the provided information a definitive root cause cannot be established.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
CHECK-FLO EXTRA LARGE INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7123244
Report Number1820334-2017-04269
Device Sequence Number11065356
Product Code DYB
UDI-Device Identifier00827002128309
UDI-Public(01)00827002128309(17)190224(10)6759601
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberXVCFW-20.0-35-40
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;